My daughter who is 27 has been diagnosed with gastroparesis. She is not diabetic and does not have any of the other underlying causes of gastroparesis. Although she has some problems with eating and nausea all of the time, it becomes severe before her menstrual each month. She is on birth control pills and cycles through her period because going off the pill makes her gastroparesis much worse. Is there any research or information available on gastroparesis and hormones. Her internest seems to be at a loss as to why this has happened. She has been on birth control pills for several years. The doctor has put her on Reglan but it makes her depressed. Any information will be greatly appreciated.
Hi, I am also suffering from delayed stomach motility and notice that my symptoms get much worse during ovulation and before my period. I brought this up with my gynecologist last week. He said that progesterone, which gradually rises during the menstrual cycle, is a smooth muscle relaxant and can slow motility in the stomach and intestines even more (I also notice constipation when I'm pre-menstrual). He has prescribed a particular type of birth control pill that is low progesterone, and the progesterone is one of the weaker types (the progesterone is called norethindrone, the oral contraceptive is Necon .05/35). I am starting this pill today and hope it will improve my symptoms. You might also want to see if you can have domperidone prescribed for your daughter -- it is not available in the US yet but can be mail-ordered from Canada (I'm about to do this myself). It works like reglan but doesn't cross the blood/brain barrier, and usually has minimal side effects. Hope this helps and your daughter feels better.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.